Google+ Followers

Thursday, May 1, 2014

Medication....zzzzz

A few months ago I was at a party and I was chatting away with a friend that I've known for about a year now. I believe we were discussing alcohol....what we like and what we don't, etc. To my surprise she mentioned that she had epilepsy and was on a combination of seizure medication and had to restrict her drinking, like me.  I had NO clue and was surprise she was pretty open about it. But again if something where to happen if she's out and about you would want people to know what was going on and what to do. Anyhow...back to her meds! She goes between Dilantin and Keppra. I'm not sure why they doctor has her switch because normally you don't want to fluctuate between meds and/or doses. I myself have been on Keppra since 2007. I was briefly on Dilantin after my initial surgery, but they didn't want me to stay on it for some reason. I know it's an older medication and one that people with more serious seizures tend to take. One of the things people tend to bring up when you're on the same medication is "What are your side effects??" With seizure medications there seems to be more noticeable ones. Doctors always say your body will get use to it with time and they usually go away. Well, they are not always right. Especially in the case of seizure meds! Two of the biggest side effects are tiredness/low energy and vivid dreams. And my friend and I experience both and they really never go away. The vivid dreams subsided a bit, but they still affect me. The worst one is the low energy and that I struggle with every day. Sigh. There's really not enough caffeine in the world that will change that either. I can only assume it will get worse with age. Hopefully by that time there might be some newer type of medication that won't have that side effect. Fingers crossed for the future!

Please share what your experiences have been with seizure medication!